My son is 5 and had a seizere back in october 2013. We were referred to a neurologists and had an MRI and EEG done. We were told everything looked good and that it could have been a one time thing. Yesterday May 12, 2014 he had another while he was sleeping. Last time he was riding in the car. When we go to the ER the doctor contacts the place where we had the tests done, and they tell her the MRI came back normal and the EEG showed abnormal frontal lobe activity. SO PISSED!! They never said anything, or scheduled a follow up. We thought everything was fine. Now we have made another appointment and they want to put my son on Levetiracetam, an anticonvolsutary drug. I need some good advice. I am one of those poeple who doesnt even take an aspirine. I dont want my son to be dependant on a medicine for the rest of his life, if there is a chance this could not be a regular thing. My grandfather started Phenobarbital as he had seizures after returning from war in Korea. Once he started he had to keep taking them or a seizure was eminant. I want to do the best thing for my son here to benefit him. Any "intelligent" advice would be greatly appreciated. I really need some help weighing the side effects with the benefits..thank you!
I understand that you are against medication. In this case though, if you don't put your kid on medication your kid could die. He could aspirate anything during a seizure, or worse yet he could be older and driving and have a seizure while driving. Since there is no known cure for seizure disorders, medication is all that might help. Please come back and let us know how he is doing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.